Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 413, NWS Jackson, MS

June 7, 2011Scott County, Smith County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 7, 2011, 4:44 PM CDT for Scott County, Smith County, Mississippi. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2011, 4:44 PM CDT (21:44 UTC)
Expired
Jun 7, 2011, 5:45 PM CDT
In force
61 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Scott County, MS, Smith County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 39 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 5:33 PM CDTHAIL 1.55 Wsw Forest, MSMANY LARGE LIMBS DOWN AS WELL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 49 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.7 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2011-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1725 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2011-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1725 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
1495 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

287 
WUUS54 KJAN 072144
SVRJAN
MSC123-129-072245-
/O.NEW.KJAN.SV.W.0413.110607T2144Z-110607T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
444 PM CDT TUE JUN 7 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN SCOTT COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...MORTON...FOREST...
  NORTHWESTERN SMITH COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 545 PM CDT

* AT 444 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  NEAR WHITE OAK MOVING NORTH AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BURNS...HOMEWOOD AND PULASKI

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.

&&

LAT...LON 3211 8942 3203 8966 3206 8966 3206 8972
      3212 8973 3238 8973 3240 8944
TIME...MOT...LOC 2144Z 182DEG 11KT 3208 8966

$$

CME
3 follow-up statements
154 
WWUS54 KJAN 072207
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
507 PM CDT TUE JUN 7 2011

MSC123-129-072245-
/O.CON.KJAN.SV.W.0413.000000T0000Z-110607T2245Z/
SMITH MS-SCOTT MS-
507 PM CDT TUE JUN 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTH CENTRAL SCOTT AND NORTHWESTERN SMITH COUNTIES...

AT 507 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH.  THIS STORM WAS LOCATED NEAR POLKVILLE MOVING NORTH AT 15
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HOMEWOOD...PULASKI...FOREST AND MORTON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3211 8942 3203 8966 3206 8966 3206 8972
      3212 8973 3238 8973 3240 8944
TIME...MOT...LOC 2207Z 171DEG 15KT 3220 8969

$$

CME
387 
WWUS54 KJAN 072220
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
520 PM CDT TUE JUN 7 2011

MSC123-129-072245-
/O.CON.KJAN.SV.W.0413.000000T0000Z-110607T2245Z/
SMITH MS-SCOTT MS-
520 PM CDT TUE JUN 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTH CENTRAL SCOTT AND NORTHWESTERN SMITH COUNTIES...

AT 520 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH.  THIS STORM WAS LOCATED NEAR PULASKI MOVING NORTHWEST AT
15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
POLKVILLE AND MORTON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3218 8943 3212 8973 3237 8972 3238 8971
      3240 8944
TIME...MOT...LOC 2220Z 120DEG 13KT 3222 8959

$$

CME
818 
WWUS54 KJAN 072230
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
530 PM CDT TUE JUN 7 2011

MSC123-129-072245-
/O.CON.KJAN.SV.W.0413.000000T0000Z-110607T2245Z/
SMITH MS-SCOTT MS-
530 PM CDT TUE JUN 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTH CENTRAL SCOTT AND NORTHWESTERN SMITH COUNTIES...

AT 530 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
PULASKI MOVING NORTHWEST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
POLKVILLE AND MORTON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.

&&

LAT...LON 3218 8943 3212 8973 3237 8972 3238 8971
      3240 8944
TIME...MOT...LOC 2230Z 120DEG 13KT 3231 8956

$$

DHB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:45 PM CDT, 59 minutes earlier.

Area forecast discussion, Jun 7, 3:45 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
345 PM CDT TUE JUN 7 2011

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...SATELLITE IMAGERY IS
SHOWING A SWIRL AROUND AN MCV MOVING WEST NEAR THE SOUTHERN
MISSISSIPPI/LOUISIANA STATE LINE. THIS DISTURBANCE WAS COMBINING
WITH INCREASING DEEP LAYER MOISTURE AND PRIME DAYTIME HEATING TO SET
OFF SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON ALONG THE
HIGHWAY 84 CORRIDOR THAT WILL SPREAD NORTH AS THEY TRACK WEST.
TEMPERATURES THIS AFTERNOON REACHED THE CENTURY MARK AT HATTIESBURG
AND JACKSON THAT WAS HELPING FUEL THE CONVECTION. MODEL CONSENSUS
STILL POINTS TO THE SOUTHERN HALF OF OUR CWA AS HAVING THE GREATEST
COVERAGE OF STORMS THROUGH EARLY EVENING WITH ISOLATED IN THE NORTH.
LOCAL WET MICROBURST CHECKLISTS SHOWED FAVORABLE PARAMETERS FOR A
FEW STRONG TO SEVERE STORMS WITH WIND GUSTS TO 60 MPH AND QUARTER
SIZED HAIL. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE ESPECIALLY
WHERE THE STORMS TRAIN SLOWLY TO THE WEST OVER THE SAME AREAS. THIS
ACTIVITY WILL DECREASE WITH THE LOSS OF DAYTIME HEATING THIS EVENING
AND SHOULD END BEFORE MIDNIGHT. THE LARGE MID LEVEL HIGH WILL
CONTINUE SHIFTING EAST WEDNESDAY RESULTING IN A COL JUST NORTHWEST
OF OUR CWA AND A WEAKENING OF ITS GRIP ON OUR CWA. THE TUTT OVER THE
WESTERN GULF IS EXPECTED TO SHIFT BACK EAST TO THE CENTRAL GULF
WEDNESDAY. MODELS ARE SHOWING ANOTHER WEAK DISTURBANCE MOVING WEST
OVER THE NORTHERN GULF AND JUST SOUTH OF OUR CWA DURING THE HEAT OF
THE AFTERNOON. CONVECTION WEDNESDAY SHOULD BE SIMILAR TO THIS
AFTERNOON WITH THE HIGHEST POPS BEING CARRIED IN THE SOUTH. FORECAST
SOUNDINGS SUGGEST A FEW STRONG TO SEVERE STORMS WITH WIND GUSTS TO
60 MPH AND QUARTER SIZED HAIL BEING THE MAIN THREATS. FLOW LOOKS TO
REMAIN LIGHT AGAIN SO SLOW MOVING STORMS WITH LOCALLY HEAVY
DOWNPOURS WILL ALSO BE POSSIBLE. THIS ACTIVITY WILL AGAIN BE
DIURNALLY DRIVEN AND DECREASE DURING THE EVENING. GUIDANCE CAME IN
CLOSE WITH HIGHS 93-95F AT MOST SITES. COME THURSDAY WL HAVE A
WEAKENED RIDGE ALOFT OVER THE CWA WITH THE TUTT AXIS IN THE GULF
SHIFTED FARTHER EAST INTO THE EASTERN GULF. THE SURFACE RIDGE WILL
NOSE ACROSS THE GULF STATES FROM THE WESTERN ATLANTIC. SLIGHTLY
DRIER AIR IS EXPECTED TO WORK INTO OUR CWA FROM THE EAST AND LIMIT
DEEP MOISTURE TO ALONG THE MISSISSIPPI RIVER. THIS IS WHERE THE BEST
CHANCES FOR RAIN WILL OCCUR. GUIDANCE CAME IN A LITTLE TOO COOL FOR
HIGHS THURSDAY. AM ANTICIPATING LESS CLOUD COVER AND A LITTLE BETTER
HEATING THAN THE MODELS WOULD SUGGEST. THE CONVECTIVE ACTIVITY WILL
BE DIURNAL AND DISSIPATE BY MID EVENING. /22/

.LONG TERM...FRIDAY THROUGH TUESDAY...COMPOSITE NUMERICAL MODEL
GUIDANCE SUGGESTS RIDGING WILL REMAIN PREDOMINATE FRIDAY AND ALSO
SUGGESTS UPPER RIDGING (MAINLY CENTERED TO OUR WEST)WILL LAST AT
LEAST THROUGH NEXT WEEKEND.

THE RESULT OF THESE GOINGS ON ALOFT WILL LIKELY CONFINE ISOLATED
AFTERNOON THUNDERSTORMS CONFINED ALONG OR SOUTH OF THE SOUTHERN
BORDER OF THE CWA FRIDAY THROUGH SUNDAY. MEANWHILE...TEMPERATURES
SHOULD HEAT BACK UP THROUGH THIS PERIOD...WITH A RETURN TO SOME
SPORADIC 100 DEGREE READINGS NOT OUT OF THE QUESTION BY NEXT
WEEKEND. MEXMOS GUIDANCE IS NOT GOING NEAR THAT HOT...AND THE
OFFICIAL FORECAST DOES NOT INCLUDE 100S YET...BUT I DID RAISE HIGHS
IN MOST AREAS THROUGH THE EXTENDED PERIOD. MEXMOS FORECAST LOWS IN
THE UPPER 60S TO LOWER 70S DID NOT LOOK BAD CONSIDERING ATMOSPHERE
WILL DRY OUT AGAIN OVER THIS TIME PERIOD AND ALLOW FOR EFFICIENT
NIGHTTIME COOLING. DEFINITELY POSSIBLE WE COULD END UP WITH
CONDITIONS ON PAR WITH THE RECENT HEAT BY NEXT WEEKEND...BUT
POTENTIAL FOR OFFICIAL HEAT ADVISORY CRITERIA TO BE MET THROUGH
EARLY NEXT WEEK IS NOT LOOKING VERY HIGH AND WILL NOT MENTION RETURN
OF HEAT IN THE HWO AT THIS JUNCTURE.

MODEL CONSENSUS DOES GIVE SOME HOPE OF UPPER RIDGE BECOMING CENTERED
FAR ENOUGH WEST IN THE PLAINS EARLY NEXT WEEK TO ALLOW BOUNDARIES
(AND ASSOCIATED CONVECTION) TO EFFECTIVELY "BACK-DOOR" INTO THE
ARKLAMISS AFTER THE WEEKEND. THIS EVOLUTION OF THE OVERALL WEATHER
REGIME WOULD DEFINITELY CUT THE HEAT BACK A LITTLE AGAIN AND
POSSIBLY RESULT IN MUCH BETTER OVERALL RAIN CHANCES. HOWEVER...I DO
NOT HAVE HIGH CONFIDENCE IN THE CONSENSUS MODEL OUTPUT TAKING
DEVELOPING DROUGHT CONDITIONS AND RECENT PERSISTENCE INTO ACCOUNT.
FOR NOW I HAVE TAKEN THE TACT OF NOT RAISING GUIDANCE TEMPS TOO
MUCH (ESPECIALLY IN EASTERN MS) AFTER SUNDAY AND INCLUDING SLIGHT
CHANCE POPS EVERYWHERE BY TUESDAY (WHILE VIGOROUSLY CROSSING
FINGERS). /BB/

&&

.AVIATION...VFR CONDITIONS PREVAILING FOR SITES NORTH OF I-20 AND
THESE SITES SHOULD BE MOSTLY RAIN-FREE. SOUTH OF I-20...SCATTERED
SHOWERS AND THUNDERSTORMS ONGOING AND MANY ARE STRONG TO SEVERE.
THIS TREND WILL CONTINUE THROUGH 08/01Z OR EVEN A FEW HOURS LATER.
STORMS WILL BE CAPABLE OF PRODUCING 50KTS OF WIND OR HIGHER AND
HAIL. THESE STORMS WILL BRING LOCALLY MVFR TO IFR CONDITIONS.
ACTIVITY WILL WIND DOWN AFTER SUNSET AND MOSTLY VFR CONDITIONS WILL
PREVAIL OVERNIGHT. THERE MAY BE SOME MORE HZ LATE TONIGHT OR EARLY
WED. ALONG WITH SOME LIGHT BR IN THE SOUTH. /28/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       69  93  69  94 /  29  35  14  15
MERIDIAN      66  94  65  94 /  28  25  11  11
VICKSBURG     68  94  69  94 /  31  29  19  16
HATTIESBURG   70  94  68  94 /  30  36  16  14
NATCHEZ       68  93  69  92 /  36  29  17  16
GREENVILLE    70  96  70  96 /  16  20  11  16
GREENWOOD     68  95  69  95 /  12  19  11  16

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

22/BB/28
Hazardous weather outlook, Jun 7, 3:14 PM CDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
314 PM CDT TUE JUN 7 2011

LAZ007>009-015-016-023>026-MSZ040>043-047>066-072>074-082015-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-
COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
314 PM CDT TUE JUN 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTH MISSISSIPPI
AS WELL AS NORTHEAST LOUISIANA.

.DAY ONE...TONIGHT AND WEDNESDAY

SCATTERED STRONG AND SEVERE THUNDERSTORMS WILL BE CAPABLE OF
DAMAGING MICROBURST WINDS IN EXCESS OF 60 MPH AND QUARTER TO HALF-
DOLLAR-SIZED HAIL THIS AFTERNOON INTO EARLY EVENING. THE GREATEST
RISK WILL BE LOCATED ALONG AND SOUTH OF A QUITMAN TO JACKSON TO
BASTROP LINE BETWEEN THROUGH 10PM. TORRENTIAL RAINS OF ONE TO TWO
INCHES IN QUICK BURSTS WILL ALSO BE POSSIBLE CAUSING ROADWAYS TO BE
VERY SLICK WITH PONDING OF WATER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

AN ISOLATED STRONG AFTERNOON THUNDERSTORM WILL BE POSSIBLE WEDNESDAY
WITH THE PRIMARY RISK BEING WIND GUSTS OF 50 MPH...OTHERWISE THE
PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER WILL BE LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL LIKELY BE NEEDED THROUGH THE EVENING BUT OTHERWISE
IS NOT EXPECTED THROUGH NEXT MONDAY.

ARZ074-075-MSZ018-019-025>039-044>046-082015-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-
314 PM CDT TUE JUN 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MISSISSIPPI...
AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND WEDNESDAY

ISOLATED STRONG OR SEVERE THUNDERSTORMS CAPABLE OF DAMAGING WINDS OF
50 TO 60 MPH AND QUARTER-SIZED HAIL WILL BE POSSIBLE FROM MID
AFTERNOON THROUGH EARLY EVENING NORTH OF THE INTERSTATE-20 CORRIDOR.
TORRENTIAL RAINS OF ONE INCH IN QUICK BURSTS WILL ALSO BE POSSIBLE.
ROADWAYS WILL BECOME VERY SLICK ONCE WET AS LITTLE TO NO RAIN HAS
OCCURRED OVER THE PAST SEVERAL WEEKS TO REMOVE EXCESS OIL AND
SEDIMENTS ON ROADWAYS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

AN ISOLATED STRONG AFTERNOON THUNDERSTORM WILL BE POSSIBLE WEDNESDAY
WITH THE PRIMARY RISK BEING WIND GUSTS OF 50 MPH...OTHERWISE THE
PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER WILL BE LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT EXPECTED THROUGH NEXT MONDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

28

In the hours before

Local storm report, Jun 7, 4:10 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
410 PM CDT TUE JUN 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     SW JACKSON              32.32N 90.21W
06/07/2011                   HINDS              MS   LAW ENFORCEMENT

            POWER POLE AND LINES DOWN NEAR ELLIS AVE

&&
Local storm report, Jun 7, 4:14 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
414 PM CDT TUE JUN 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     5 NNW JACKSON           32.39N 90.24W
06/07/2011                   HINDS              MS   LAW ENFORCEMENT

            POWERLINES DOWN AT I-220 OVERPASS AT LIVINGSTON ROAD

&&
Local storm report, Jun 7, 4:22 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
422 PM CDT TUE JUN 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             8 SW MAGEE              31.79N 89.83W
06/07/2011  E1.00 INCH       SIMPSON            MS   LAW ENFORCEMENT

            QUARTER SIZED HAIL REPORTED ALONG GARNER ROAD NEAR THE
            SIMPSON COUNTY/JEFFERSON DAVIS COUNTY LINE.

&&

MME
Local storm report, Jun 7, 4:28 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
428 PM CDT TUE JUN 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 PM     FLASH FLOOD      4 NW BROOKLYN           31.10N 89.23W
06/07/2011                   FORREST            MS   EMERGENCY MNGR

            FLOODING REPORTED AT THE INTERSECTION OF JB HORNE AND
            PEARCES ROAD.

&&

DCOX
Local storm report, Jun 7, 4:29 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
429 PM CDT TUE JUN 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             2 W ROXIE               31.51N 91.10W
06/07/2011  E1.75 INCH       FRANKLIN           MS   BROADCAST MEDIA

            TWO REPORTS HAIL NEAR THE ROXIE COMMUNITY...QUARTER TO
            GOLF BALL SIZE

&&
Local storm report, Jun 7, 4:44 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
444 PM CDT TUE JUN 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     1 E PEARL               32.27N 90.09W
06/07/2011                   RANKIN             MS   NWS EMPLOYEE

            TREES DOWNED OLD BRANDON ROAD AND WHISPER OAK CROSSING.

&&

MME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:09 PM CDTSpecial Weather StatementJANWilkinson51 min
Jun 6, 7:24 PM CDTSevere Thunderstorm WarningJANAdams36 min
Jun 7, 1:28 PM CDTSpecial Weather StatementJANLincoln32 min
Jun 7, 1:40 PM CDTSpecial Weather StatementJANForrest30 min
Jun 7, 1:46 PM CDTSevere Thunderstorm WarningJANForrest, Lamar59 min
Jun 7, 1:50 PM CDTSpecial Weather StatementJANSimpson30 min
Jun 7, 2:05 PM CDTSevere Thunderstorm WarningJANSimpson40 min
Jun 7, 2:06 PM CDTSevere Thunderstorm WarningJANCopiah54 min
Jun 7, 2:26 PM CDTSevere Thunderstorm WarningJANJones49 min
Jun 7, 2:41 PM CDTSevere Thunderstorm WarningJANJefferson49 min
Jun 7, 2:41 PM CDTSevere Thunderstorm WarningJANCovington, Forrest, Lamar64 min
Jun 7, 2:48 PM CDTFlash Flood WarningJANForrest, Lamar117 min
Jun 7, 2:58 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds47 min
Jun 7, 2:58 PM CDTSevere Thunderstorm WarningJANLawrence, Lincoln47 min
Jun 7, 3:03 PM CDTSpecial Weather StatementJANSimpson32 min
Jun 7, 3:14 PM CDTSevere Thunderstorm WarningJANJasper, Jones43 min
Jun 7, 3:26 PM CDTSevere Thunderstorm WarningJANCovington49 min
Jun 7, 3:28 PM CDTSevere Thunderstorm WarningJANHinds, Rankin47 min
Jun 7, 3:35 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence55 min
Jun 7, 3:36 PM CDTSevere Thunderstorm WarningJANAdams, Franklin, Jefferson54 min
Jun 7, 3:42 PM CDTSevere Thunderstorm WarningJANForrest, Lamar48 min
Jun 7, 3:47 PM CDTSevere Thunderstorm WarningJANFranklin, Jefferson58 min
Jun 7, 3:56 PM CDTSevere Thunderstorm WarningJANFranklin, Lincoln64 min
Jun 7, 4:03 PM CDTSevere Thunderstorm WarningJANSimpson57 min
Jun 7, 4:04 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Marion56 min
Jun 7, 4:13 PM CDTSevere Thunderstorm WarningJANRankin62 min
Jun 7, 4:15 PM CDTFlash Flood WarningJANForrest, Lamar87 min
Jun 7, 4:20 PM CDTSevere Thunderstorm WarningJANClarke, Jasper35 min
Jun 7, 4:29 PM CDTSevere Thunderstorm WarningJANHinds, Warren46 min
Jun 7, 4:35 PM CDTFlash Flood WarningJANFranklin115 min
Jun 7, 5:11 PM CDTSevere Thunderstorm WarningJANLauderdale49 min
Jun 7, 5:30 PM CDTSevere Thunderstorm WarningJANHinds, Madison32 min
Jun 7, 5:44 PM CDTSevere Thunderstorm WarningJANScott46 min
Jun 7, 6:09 PM CDTSpecial Weather StatementJANMadison31 min
Jun 7, 6:15 PM CDTSevere Thunderstorm WarningJANAttala, Leake, Madison, Yazoo45 min
Jun 7, 6:30 PM CDTSevere Thunderstorm WarningJANLeake, Neshoba, Scott49 min
Jun 7, 6:59 PM CDTSevere Thunderstorm WarningJANHolmes24 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.